MAUDE Adverse Event Report: BIOMÉRIEUX, SA API 20 STREP 25STRIPS+25MEDIA

BIOMÉRIEUX, SA API 20 STREP 25STRIPS+25MEDIA
Model Number 20600
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: api® 20 strep is a qualitative standardized system for the group or species identification of most streptococci and enterococci, and those most common related organisms.It uses miniaturized tests as well as specially adapted database.Inoculation and reading of the strip are performed manually and the identification is obtained using an identification software.Description of the issue: a customer in united states notified of obtaining false positive for esculin ferric citrate (esc) when testing a quality control strain ; streptococcus equi spp zooepidemicus atcc® 700400¿ with the api 20 strep - reference 20600 - expiration date 21/09/2021.The reaction in the strip does not match with a good pathogen profile.The test has been performed three times and false positive for esc has been obtained each time.As it concerns a quality control test, no patient impact has been reported as a consequence of this false result.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in the united states regarding a false positive result for esculin ferric citrate (esc) when testing quality control strain streptococcus equi spp zooepidemicus atcc® 700400¿ with the api® 20 strep- reference (b)(4)- expiration date 21/09/2021.The reaction in the strip does not match with the good pathogen profile.Retained samples analysis: the retained sample for the impacted lot number 1008285100 reported by the customer was tested in parallel with an internal lot number used as reference.The tests were performed using the qc strains streptococcus equi ssp zooepidemicus atcc 700400 and streptococcus uberis atcc® 700407¿ mentioned in the package insert 07625 version m.The qc results obtained for the tested strains are in accordance with the expected specifications for the two api 20 strep lots tested, particularly for the strain streptococcus equi ssp zooepidemicus atcc 700400 reported by the customer.Batch record analysis: no non-conformity during manufacturing and quality control processes were observed for the lot 1008285100 which could explain the issue observed by the customer.Complaint analysis: a complaint trending analysis was performed on the lot number 1008285100.No other complaints were registered for this lot number.Furthermore, since 2018, the complaint analysis does not show performance issue on the product api® 20 strep, reference (b)(4).Conclusion: the results of quality control obtained during our investigation on the impacted api® 20 strep, reference (b)(4) lot 1008285100 complied with specifications.The batch record analysis does not show non-conformity during manufacturing and quality control processes.The trend analysis of the complaints does not show any deviation on the product reference api® 20 strep, reference (b)(4).As the investigation did not identify any product performance issue, neither corrective nor preventive actions will be implemented.

Brand Name
API 20 STREP 25STRIPS+25MEDIA
Common Device Name
API 20 STREP 25STRIPS+25MEDIA
Manufacturer (Section D)
BIOMÉRIEUX, SA
3 route de port michaud
la balme 38390
FR  38390
MDR Report Key11895173
Report Number9615754-2021-00170
Device Sequence Number3400019
Product Code JTO
UDI-Device Identifier03573026048440
UDI-Public03573026048440
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
CL 1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2021
Device Model Number20600
Device Catalogue Number20600
Device Lot Number1008285100
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer06/10/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1